Louisiana, 2008Lightning Strike in Louisiana, June 10, 2008
June 10, 2008 · NWS LIX · 1 event in 1 county or zone
Scattered strong thunderstorms developed in an unstable atmosphere over southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong thunderstorms developed in an unstable atmosphere over southeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 10, 3:14 AM CST, 9 hours 55 minutes earlier.
Area forecast discussion, Jun 10, 3:14 AM CST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CDT TUE JUN 10 2008
.SHORT TERM...
NICE CROP OF NOCTURNAL SH/TS THIS MORNING MOVING ONSHORE. UPPER
TROUGH OUT WEST WILL SLOW AS THE MAIN CORE UP NORTH PULLS AWAY.
THE TROUGH WILL BE RESPONSIBLE FOR HELPING KEEP SOME ACTIVITY
GOING LATER TODAY AND WED. AS THE TROUGH MOVES THROUGH...THE SW
CONUS EVIL MID/UPPER HIGH TRIES TO RIDGE BACK INTO THE AREA
CUTTING POP NUMBERS DOWN FOR THU. THIS WAS NOTICED A FEW DAYS AGO
AS MODELS WERE NOT RESOLVING THE PLACEMENT OF THE HIGH VERY WELL.
THE DRY SUBSIDENT AIR WILL MOVE IN AT ABOUT 700MB. WE WILL STILL
HAVE SOME AVAILABLE MOISTURE BELOW THIS LEVEL AS WE STAY ON THE
PERIPHERY OF THE RIDGE. THIS WILL SET UP AN ISOLATED SEVERE WX
SCENARIO BROUGHT ABOUT MAINLY BY STAIGHT LINE WINDS.
KEPT POP NUMBERS RELATIVELY HIGH EVEN THOUGH MODEL NUMBERS HAVE
BACKED WAY OFF PRECIP FOR THU. THE REASON IS DUE TO UNCERTAINTY OF
HOW FAR EAST THE RIDGE WILL STICK ITS NOSE. A SAFE 30% SHOULD GIVE
US THE ABILITY TO MOVE DOWN TO ISOLATED OR UP POP NUMBERS
DEPENDING ON THE EXACT PLACEMENT OF THE CONTINENTAL RIDGE AND CAP
STRENGTH.
STORM MOTION VECTORS WEAKEN LATER TODAY LEAVING ONLY DEVELOPMENT
AND PROPAGATION VECTORS FOR THE SUM MOVEMENT BY AFTERNOON. ANOTHER
NOCTURNAL CROP OF TS SHOULD DEVELOP AGAIN TONIGHT BUT MOVEMENT
LOOKS TO FALL IN AN EAST TO WEST LINE. AT THE VERY LEAST...MOVEMENT
WILL BE ERRATIC OVERNIGHT.
.LONG TERM...
WE SHOULD FALL BACK INTO A BETTER RAINFALL PATTERN AS FRIDAY
APPROACHES. THE DEEP MOISTURE FLOW IS MOVING THIS WAY THIS MORNING
BUT IS EXPECTED TO GET DELAYED UNTIL THE END OF THE WEEK AS THE SW
RIDGE DEVELOPS OVER THE AREA AND RETARDS ITS FLOW NORTHWARD.
&&
.AVIATION...
SCATTERED VARIETY OF TS WILL AFFECT SOME TERMINALS
TODAY...OTHERWISE VFR CONDITIONS TO CONTINUE THROUGH THE WEEKEND.
&&
.MARINE...
NOCTURNAL CONVECTION MOVING NORTH OVER THE COASTAL WATERS THIS
MORNING. THIS SCENARIO IS EXPECTED AGAIN TOMORROW MORNING. NO
FLAGS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 69 90 71 / 40 20 30 20
BTR 90 71 90 72 / 40 20 30 20
MSY 89 74 89 75 / 40 20 30 20
GPT 87 72 89 73 / 40 20 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 10, 9:44 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1044 AM CDT TUE JUN 10 2008
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-110200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1044 AM CDT TUE JUN 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LOCALIZED AREAL FLOODING...
SCATTERED SLOW-MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE LATE MORNING AND EARLY AFTERNOON HOURS. THE PRIMARY THREAT
WILL BE LOCALIZED TORRENTIAL RAINFALL WITH RATES NEAR 2 INCHES PER
HOUR. THIS MAY PRODUCE FLOODING OF STREETS AND LOW LYING AREAS IN
URBANIZED AREAS...MAINLY IN THE GREATER NEW ORLEANS AREA AND THE
MISSISSIPPI COASTAL COMMUNITIES. LOCALIZED RAINFALL ACCUMULATIONS
MAY BE IN THE 4 TO 6 INCH RANGE FROM NEARLY STATIONARY STORMS.
OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH CAN ALSO BE EXPECTED
FROM THUNDERSTORMS TODAY. WATERSPOUTS WILL ALSO BE POSSIBLE UNDER
DEVELOPING STORMS OVER BODIES OF WATER. MOVEMENT OF THE STORMS
TODAY WILL BE SLOW AND ERRATIC...DICTATED MOSTLY BY LAKE AND SEA
BREEZE BOUNDARIES AND INTERACTIONS WITH OUTFLOW BOUNDARIES. MUCH
OF THE ACTIVITY SHOULD DISSIPATE BY 6 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY. THE MAIN
ASSOCIATED HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS. SCATTERED
THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE FRIDAY THROUGH
THE WEEKEND. SEVERE WEATHER IS NOT EXPECTED OVER THE WEEKEND BUT
AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE DURING MAXIMUM
HEATING OF THE DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. EMERGENCY MANAGERS AND LAW
ENFORCEMENT AGENCIES ARE URGED TO STAY AWARE OF A FLOOD POTENTIAL FROM
STORMS TODAY. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE IN
SLIDELL IF ANY FLOODING IS NOTED.
24
In the hours before
Special weather statement, Jun 10, 12:01 PM CST, 1 hour 8 minutes before
MSZ081-101845-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
101 PM CDT TUE JUN 10 2008
...THUNDERSTORM WITH STRONG GUSTY WINDSAND HEAVY RAIN MOVING INTO
GULFPORT...
AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS NEAR GULFPORT...OR ABOUT 3 MILES
SOUTH OF LYMAN....MOVING EAST AT 14 MPH.
THE STRONG THUNDERSTORM WILL BE NEAR...
BILOXI AT 130 PM.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
24
Special weather statement, Jun 10, 12:36 PM CST, 33 minutes before
LAZ061-062-101930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
136 PM CDT TUE JUN 10 2008
...THUNDERSTORM WITH HEAVY RAIN OVER KENNER AND WEST METAIRIE...
AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH HEAVY RAINFALL OVER KENNER NEAR WILLIAMS BOULEVARD
BETWEEN 1-10 AND THE LAKE...SPREADING EASTWARD TOWARDS CLEARVIEW
PARKWAY AND CAUSEWAY BOULEVARD. THIS THUNDERSTORM WAS NEARLY
STATIONARY.
THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...METAIRIE AND
KENNER THROUGH 230 PM. THIS HEAVY RAIN AREA MAY SPREAD INTO THE WEST
END AND LAKEVIEW PORTIONS OF NEW ORLEANS AFTER 2 PM.
EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT
FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
24
Lightning, St. Charles
- When
- June 10, 1:09 PM CST
- Where
- St. Charles County, Norco
- Injuries
- 4 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 30.000, -90.420
A lightning stike injured four workers at an oil refinery when it struck a nearby steel crane.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 10, 20082 deaths · 2 injured · $333,000 · 90 kt wind · 43 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $845,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Pennsylvania, June 10, 20081 death · 2 injured · $340,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in New York, June 10, 20081 death · $435,000 · 60 kt wind · 13 events
- Winter Weather in Washington, June 10, 20081 death · 2 injured · 1 event
- Heat in North Carolina, June 10, 20081 death · 1 event
- Rip Current in Texas, June 10, 20081 death · 1 event
- Flood in Indiana, June 10 to 15, 2008$18 million · 1 event
- Flood in Illinois, June 10 to 30, 2008$6.0 million · 1 event
- Flooding in Iowa, June 10 to 20, 2008$3.2 million · 7 events
- Hail and Damaging Winds in Vermont, June 10, 2008$670,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Maryland, June 10, 2008$367,000 · 1.75 in hail · 39 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121120.